Endo and depression (not sure I can call it depression)

I've read and been told that endo can cause depression but I was just wondering if anyone had actually been effected in that way?

I don't feel that I am depressed or have depresion however I do feel unormally low lately, I don't feel it's directly linked to feeling low about the pain or having endo, although that is on my mind - its more in general, I feel down and more tiered than normal (I've been to see the GP and all my bloods came back ok) I'm not really in the mood to speak to anyone or I find myself with not much to say tbh I'm find talking about other people but just don't really feel I want to talk about myself, endo or what's happening next.

Anyhoo was just wondering of this was even related to endo symptoms.

Hope ur all having a good week :) x

2 Replies

oldestnewest
  • That is depression. You want to isolate yourself from others and social activities, no get up and go, it's all too much effort, exhaustion and nothing seems to pep you up. Life is a dreadful drudge of existance for you. Absolutely typical symptoms of depression (which you can get anytime, but is very common after surgery for anything and also a common side effect of many types of medication. )

    Please speak to your GP. Doctors do take depression seriously because it is treatable and you can be cured..... I know you probably don't feel actually sick with it, but once you have been on tablets for a few weeks and look back you will be astounded how far you have come and how much better you are coping with every aspect of life. Doctors have a protocol for assessing your level of depression and it might be worth booking a double appointment as the conversation can take up longer than the usual alloted appointment time. If you explain to the clinic that you want to discuss that you think your have depression and might need an extended appointment time, they can book you in for a double amount.

    That is up to you though, you don't have to say anything till you get to see the Doc.

    So many of us have been through depression and come out the other side with tablets and lots of rest. If neglected it does only get progressively worse, and you certainly do not want to end up having a complete breakdown. That is an electrical firestorm in the brain and a really serious condition which does cause many people some brain damage to the memory cells.

    It is very easy to ignore it and just carry on, but suspecting you have it, means it is probably worse than even you realise. Let your GP be the judge, and if he/she wants to start you on anti-depressants then do start as soon as you can, the quickr you start the quicker you recover.

    and there are different kinds, so if the first sort give you too many icky side effects don't b afraid to go back to the doc and switch to a different brand.

    My first ones gave me such wind and bowel upsets, the second one was much better tummy wise but made me very sleepy. so i stuck with that one Fluoxetine/Prozac.

    We are all different and what works for one might not be so good for someone else's lifestyle.

    Report back in a few weeks and you will be much happier soul.

  • Yes, as Impatient says, it is very common 1. after surgery, 2. as a side effect of a lot of meds, and 3. it is an upshot of being given a diagnosis of a chronic illness.

    I tell myself that, in a way, it is perfectly natural and that helps me to cope, eg. It would be very odd if I was happy about having a severe, incurable disease.

    Lots of good quality sleep helps me. Sometimes I take sleeping tablets, and talking to your GP about sleep is good. Mine referred me to a CFS/ME service because the constant lethargy was a big part of why I was depressed and, horribly, sometimes suicidal too.

    Also, someone taught me (they have a different chronic disease) that they try to turn their disease on its head in terms of perspective--ie. they view themselves as an ill person who enjoys some really good days, rather than always feeling bitter and asking "why am I always ill?" That helped me too, focusing on my good days wherever possible and being glad of them.

    All the best to you nomatter what your next step is,

    Tea Cosey x

You may also like...